Deciphering the Role of Combination Therapy of Cobimetinib, Vemurafenib, and Antidepressant Drugs in QTc Prolongation and Torsade De Pointes (TDP) in Malignant Melanoma


Creative Commons License

Paudel A., Mammadov O., Sönmez Ö.

Journal of oncological sciences, cilt.6, sa.2, ss.123-126, 2020 (Diğer Kurumların Hakemli Dergileri)

  • Cilt numarası: 6 Konu: 2
  • Basım Tarihi: 2020
  • Doi Numarası: 10.37047/jos.2020-73730
  • Dergi Adı: Journal of oncological sciences
  • Sayfa Sayıları: ss.123-126

Özet

 Tyrosine kinase inhibitors (TKIs), particularly the combination of MEK inhibitors (cobimetinib and trametinib) and BRAF inhibitors (vemurafenib and dabrafenib), are now considered as the first-line treatment of patients with BRAF V600-mutated metastatic melanoma. Most cancer patients are on antidepressant drugs. In several case reports, vemurafenib has been reported for its adverse effects, such as nephrotoxic and cardiotoxic effects, including QTc prolongation. The antidepressant drugs, such as escitalopram and mirtazapine are also among the class of drugs that were reported to cause QTc prolongation and cardiac arrhythmias. This study is based on a patient with malignant melanoma and the investigation on combination therapy of vemurafenib, cobimetinib, and concomitant antidepressant drugs (escitalopram and mirtazapine). The patient had a history of recurrent syncope episodes, hypokalemia, QTc prolongation, and Torsades De Pointes (TDP). The drug therapy was discontinued, and intracardiac defibrillator (ICD) was implanted for patient’s safety. Furthermore, QTc prolongation and hypokalemia were persistent after drug discontinuation, indicating some degree of renal and/or cardiac injury. The patient was discharged on beta-blocker and potassium replacement therapy.